Alert archive / Colorado / Winter Storm Warnings in 2024

Winter Storm Warning 3, NWS Pueblo, CO

January 26, 20246 counties in Colorado

NWS Pueblo, CO issued this winter storm warning at Jan 26, 2024, 2:04 AM MST for 6 counties in Colorado. It was in force for 14 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 26, 2024, 2:04 AM MST (09:04 UTC)
Expired
Jan 26, 2024, 4:19 PM MST
In force
14 hr
Issued by
NWS Pueblo, CO

Counties Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 26, 5:06 AM MSTSNOW 51 W Rye, CO
Jan 26, 5:06 AM MSTSNOW 51 W Rye, CO
Jan 26, 7:04 AM MSTSNOW 7Walsenburg, COHuerfano county sheriff estimated 6 to 8 inches fell in Walsenburg, with higher amounts outside of town.
Jan 26, 7:26 AM MSTSNOW 8.5Walsenburg, COrelayed by media, at the Loaf N Jug.
Jan 26, 7:42 AM MSTSNOW 7Trinidad, COrelayed by media.
Jan 26, 7:49 AM MSTSNOW 2.55 W Westcliffe, CO
Jan 26, 8:14 AM MSTSNOW 5.31 Sse Beulah, CO
Jan 26, 8:44 AM MSTSNOW 4.5Coaldale, COrelayed by media.
Jan 26, 10:27 AM MSTSNOW 8Rye, CO
Jan 26, 1:11 PM MSTSNOW 52 Ssw Wetmore, CO
Jan 26, 1:30 PM MSTSNOW 4.55 W Westcliffe, COStorm total snow at location.
Jan 26, 3:35 PM MSTSNOW 7.31 Sse Beulah, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.1 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2024-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2024-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WWUS45 KPUB 260904
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
204 AM MST Fri Jan 26 2024

COZ074-075-079-080-087-261715-
/O.UPG.KPUB.WW.Y.0006.000000T0000Z-240127T0600Z/
/O.NEW.KPUB.WS.W.0003.240126T0904Z-240127T0600Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
204 AM MST Fri Jan 26 2024

...WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 10 
  inches.

* WHERE...Wet mountains, lower elevations of Huerfano county and 
  the southern Sangre De Cristo mountains.

* WHEN...Until 11 PM MST this evening. The heaviest snow will fall
  this morning. 

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ072-073-078-261715-
/O.EXA.KPUB.WW.Y.0006.000000T0000Z-240127T0600Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountain Valley Below 8500 Feet-
204 AM MST Fri Jan 26 2024

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 3 to 6 inches.

* WHERE...Northern Sangre de Cristo Mountains Between 8500 and 
  11000 Feet, Northern Sangre de Cristo Mountains Above 11000 
  Feet and Wet Mountain Valley Below 8500 Feet Counties.

* WHEN...Until 11 PM MST Friday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ088-261715-
/O.CON.KPUB.WW.Y.0006.000000T0000Z-240127T0600Z/
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
204 AM MST Fri Jan 26 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches.

* WHERE...Trinidad vicinity and lower elevations of western Las
  Animas county.

* WHEN...Until 11 PM MST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
3 follow-up statements
617 
WWUS45 KPUB 260919
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
219 AM MST Fri Jan 26 2024

COZ074-075-079-080-087-261730-
/O.CON.KPUB.WS.W.0003.000000T0000Z-240127T0600Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
219 AM MST Fri Jan 26 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 10 
  inches.

* WHERE...Wet mountains, lower elevations of Huerfano county and 
  the southern Sangre De Cristo mountains.

* WHEN...Until 11 PM MST this evening. The heaviest snow will 
  fall this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ081-082-084-261700-
/O.EXB.KPUB.WW.Y.0006.000000T0000Z-240126T1700Z/
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
219 AM MST Fri Jan 26 2024

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches.

* WHERE...Teller county and northern El Paso county.

* WHEN...Until 10 AM MST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Slushy roadways have been reported in parts
  of the Pikes Peak region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ072-073-078-088-261730-
/O.CON.KPUB.WW.Y.0006.000000T0000Z-240127T0600Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountain Valley Below 8500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
219 AM MST Fri Jan 26 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 3 to 6 inches.

* WHERE...Northern Sangre de Cristo Mountains Between 8500 and 
  11000 Feet, Northern Sangre de Cristo Mountains Above 11000 
  Feet and Wet Mountain Valley Below 8500 Feet Counties.

* WHEN...Until 11 PM MST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
460 
WWUS45 KPUB 261653
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
953 AM MST Fri Jan 26 2024

COZ081-082-084-261800-
/O.EXP.KPUB.WW.Y.0006.000000T0000Z-240126T1700Z/
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
953 AM MST Fri Jan 26 2024

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM MST THIS
MORNING...

Periods of light snow will remain possible across Teller and
northern El Paso Counties through early afternoon. Minor
accumulations of an additional inch may be possible.

$$

COZ074-075-079-080-087-270100-
/O.CON.KPUB.WS.W.0003.000000T0000Z-240127T0600Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
953 AM MST Fri Jan 26 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 3 to 6 inches.

* WHERE...Wet mountains, lower elevations of Huerfano county and 
  the southern Sangre De Cristo mountains.

* WHEN...Until 11 PM MST this evening. 

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the commute over La Veta Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ072-073-078-088-270100-
/O.CON.KPUB.WW.Y.0006.000000T0000Z-240127T0600Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountain Valley Below 8500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
953 AM MST Fri Jan 26 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 1 to 4 inches.

* WHERE...Northern Sangre de Cristo Mountains, the Wet Mountain 
  Valley Below 8500 Feet and western Las Animas County.

* WHEN...Until 11 PM MST Friday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
235 
WWUS45 KPUB 262319
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
419 PM MST Fri Jan 26 2024

COZ074-075-079-080-087-270030-
/O.CAN.KPUB.WS.W.0003.000000T0000Z-240127T0600Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
419 PM MST Fri Jan 26 2024

...WINTER STORM WARNING IS CANCELLED...

Only a few flurries or brief snow showers are expected through the
evening. 

$$

COZ072-073-078-088-270030-
/O.CAN.KPUB.WW.Y.0006.000000T0000Z-240127T0600Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountain Valley Below 8500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
419 PM MST Fri Jan 26 2024

...WINTER WEATHER ADVISORY IS CANCELLED...

Only a few flurries or brief snow showers are expected through the
evening. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 25, 10:43 PM MST, 3 hours 21 minutes earlier. Its key messages:

  • Wintry weather still on track to impact the region tonight and tomorrow
  • Precipitation chances increase for the area, with snow for higher elevations, and rain/snow mix for lower elevations.
  • Heaviest snow will be along a corridor from the Wet Mountains, southern Sangre de Cristo Mountains, and the Raton Mesa areas.
  • Precipitation starts to decrease area wide by late Friday morning, with any remaining precipitation restricted to the mountains.
  • Dry and warm conditions, with above normal temperatures in place for much of next week.
Area forecast discussion, Jan 25, 10:43 PM MST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1043 PM MST Thu Jan 25 2024

.KEY MESSAGES...

- Wintry weather still on track to impact the region tonight and
  tomorrow

- Precipitation chances increase for the area, with snow for
  higher elevations, and rain/snow mix for lower elevations.

- Heaviest snow will be along a corridor from the Wet Mountains,
  southern Sangre de Cristo Mountains, and the Raton Mesa areas.

- Precipitation starts to decrease area wide by late Friday
  morning, with any remaining precipitation restricted to the
  mountains.

- Dry and warm conditions, with above normal temperatures in
  place for much of next week.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 247 PM MST Thu Jan 25 2024

Tonight: Wintry weather will impact the region Thursday night for
much of south central and southeastern Colorado. A digging shortwave
trough, and associated closing low, will approach the area and push
to the southeast during this timeframe. With this feature in place,
synoptic and orographic forcing will rise in response. A region of
more focused orographic forcing is expected generally along an area
from the Wet Mountains down to the southern Sangre de Cristo
Mountains and Raton Mesa area, as winds aloft develop and maintain
an easterly component into these areas overnight as the associated
low wraps up and closes. Also, given the maritime polar origins of
the storm system, this will be a relatively "warmer" and more moist
airmass. With all of that said, given the rise in forcing and
moisture, precipitation will increase across much of south central
and southeastern Colorado overnight. Precipitation will first
materialize over the mountains and valleys, where all snow is
expected. The heaviest of this snow will be within the
aforementioned corridor region of the Wets and southern Sangres and
Raton Mesa given the persistent and focused forcing in that area.
Snow here though will be wet and heavy given only slightly below
freezing temperatures. Precipitation will also increase across much
of the plains and Palmer Divide given the uptick in forcing and
moisture, but will remain on the lighter side given no major focused
forcing. Precipitation along the Palmer Divide is anticipated to
remain all snow given the higher elevation and cooler temperatures.
As for much of the plains, generally from around Pueblo and eastward
along the Arkansas River Valley, temperatures will struggle to hit
and go below freezing given the cool airmass with the system and
thick cloud cover that will be in place. Given this, much of these
lower elevations are expected to see a rain/snow mix, and any snow
that does develop will be a wet and heavy snow, given temperatures
hovering right around freezing. Speaking of temperatures, a cold
night is expected for much of the region, though thick cloud cover
will limit full cooling potential. Given this, the plains will fall
into the low 30s, with the valleys and mountains sinking into the
10s to low 20s.

Tomorrow: Friday will start off with busy weather, with a downtrend
in activity starting around the late morning period. The shortwave
trough brining the messy wintry weather will continue to push to the
southeast, with the trough axis passing over by mid to late morning.
So throughout the early parts of the morning, focused and relatively
strong forcing will continue, but as the trough axis pushes over and
the systems exits the area, synoptic and orographic forcing will
start to lessen. Given all of this, snow showers will be ongoing
across the mountains and valleys, with the more widespread and heavy
snow remaining along the same generally corridor from the Wets,
southern Sangres, and Raton Mesa area. Just given the broader system
overhead, light showers are expected across the plains as well
during the morning hours. Then when forcing starts to decrease mid
to late morning, precipitation across the region will start to
dissipate and become restricted to the mountains as minor orographic
forcing continues throughout the afternoon. Looking at temperatures,
a cool day is expected for much of the region, as cool er air fills
in behind this storm system. With that, the plains and valleys will
warm into the mid 30s to mid 40s, and the mountains reaching into
the mid 10 to mid 20s. Any areas that get fresh snow that doesn't
melt too quickly will remain on the colder end of those ranges.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 247 PM MST Thu Jan 25 2024

As the upper trough continues to exit, a diminishing trend with
the precip will continue at the start of the period, with
really only some isolated light snow showers over the higher
terrain. Additional snowfall amounts will be light. The departure of
this system will mark the beginning of an extended dry and warmer
period into next week. Some weak ridging aloft noted Saturday into
the early part of next week, but overall will still have more of a
west northwest flow in place. Despite this setup, 700mb temps still
warm and help provide above normal temperatures across southern
Colorado. Lacking moisture during this period will help support
continued dry weather.

After a weak cold front looks to push through the Monday time frame,
will likely see additional ridging across the western half of the
CONUS. With continued dry weather, sunnier conditions, and 700mb
temps pushing 2-4C at times, have medium to high confidence for
above normal temps across the area. This would easily support
highest temps in the 50s to 60s across the plains. Change in the
pattern is appearing possible very late in the period, as this upper
ridge makes way for falling heights across the western third of the
CONUS.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1034 PM MST Thu Jan 25 2024

MVFR and IFR conditions expected at COS and PUB through 14Z with
scattered rain and mixed rain and snow showers. A relatively
warm system will keep light snow accmulations mainly on grassy
areas. The upper trough continues to move east with VFR cigs
and northerly winds 10g20kt expected thereafte, with clearing
skies through the late afternoon.

Mainly VFR cigs expected at ALS through the taf period, with
brief MVFR conditions possible between 10Z-16Z with scattered
snow showers associated with the passing upper trough.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 11 PM MST Friday for COZ074-075-
079-080-087-088.

&&

SHORT TERM...SIMCOE
LONG TERM...RODRIGUEZ
AVIATION...
Hazardous weather outlook, Jan 25, 5:57 AM MST, 20 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
557 AM MST Thu Jan 25 2024

COZ058>089-093>099-261300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
557 AM MST Thu Jan 25 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A moist Pacific weather system will move into the region later today
and will bring snow to the mountains later today and to nearly all
of the region tonight. At this time, most areas will see some
precipitation with this system. The heaviest snow will occur
tonight, and it will fall mainly across the greater southern I-25
corridor region. A couple of inches of snow will be possible by
sunrise Friday.

Over the remainder of the plains, the precipitation will gradually
change over to snow from west to east. Light accumulations mainly on
grassy surfaces will be possible.

Snow will likely be falling over the entire I-25 corridor region at
the beginning of the Friday morning rush hour, and this snow will
likely have some impacts to the morning commute.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

For Friday morning, there could be some areas of fog and possibly
dense fog for portions of the eastern plains, and especially over
Baca County.

Snow chances will continue to increase over the southern I-25
corridor, where as much as 4 to 6 inches, or locally more, will be
possible through early Saturday morning. Heavier snowfall amounts
are also expected for the southern Sangre de Cristo Mountains,
Wet Mountains, and Raton Mesa, with totals possibly exceeding a
foot in some locations.

Lesser amounts between 1 and 3 inches are expected elsewhere over
the higher terrain, northern I-25 corridor, Palmer Divide, mainly
north of Highway 50. Snowfall amounts will vary over the plains
in general, depending on where the snow level establishes itself.
Heavier bursts of snow with some of the more convective showers
could temporarily lower the snow level and cause rapid
accumulations for some locations over the southeastern plains.

Snow showers will continue to diminish through Friday night and
into the early hours of Saturday, with only a few remaining snow
showers possible over the eastern mountains until around noon.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

34/STEWARD

In the hours before

Local storm report, Jan 25, 10:52 PM MST, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1052 PM MST Thu Jan 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Snow             4 NW Peterson AFB       38.88N 104.74W
01/25/2024  M0.8 inch        El Paso            CO   Trained Spotter

&&
Local storm report, Jan 26, 12:54 AM MST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1254 AM MST Fri Jan 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     Snow             4 E Air Force Academy   39.01N 104.80W
01/26/2024  M2.7 inch        El Paso            CO   NWS Employee

&&
Local storm report, Jan 26, 1:04 AM MST, 1 hour before
Preliminary Local Storm Report
National Weather Service Pueblo CO
104 AM MST Fri Jan 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     Snow             1 W Woodland Park       39.00N 105.07W
01/26/2024  M4.3 inch        Teller             CO   Trained Spotter

&&

Nearby

Winter Storm Warnings in Colorado, 2024Every winter storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.